Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 100, NWS Tulsa, OK

June 1, 20074 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 1, 2007, 2:53 AM CDT for 4 counties in Oklahoma. It was in force for 82 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2007, 2:53 AM CDT (07:53 UTC)
Expired
Jun 1, 2007, 4:15 AM CDT
In force
82 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Osage County, OK, Pawnee County, OK, Tulsa County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 76 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 2:55 AM CDTTSTM WND GST 65Foraker, OK
Jun 1, 2:55 AM CDTTSTM WND GST 65.38 Ese Foraker, OK
Jun 1, 3:35 AM CDTTSTM WND GST 69.82 Ene Copan, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 1:14 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 7.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2007-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2708 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2007-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2708 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
988 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
1.8
Supercell composite
13.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 010754
SVRTSA
OKC113-117-143-147-010915-
/O.NEW.KTSA.SV.W.0100.070601T0753Z-070601T0915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
253 AM CDT FRI JUN 1 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OSAGE COUNTY IN NORTHEAST OKLAHOMA
  EASTERN PAWNEE COUNTY IN NORTHEAST OKLAHOMA
  NORTHERN TULSA COUNTY IN NORTHEAST OKLAHOMA
  WASHINGTON COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 415 AM CDT

* AT 250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE       
  HAIL AND DAMAGING WINDS OF 70 TO 80 MPH. THESE STORMS WERE LOCATED 
  ALONG A LINE EXTENDING FROM 7 MILES WEST OF MARAMEC TO 6 MILES     
  WEST OF WYNONA TO 8 MILES NORTHEAST OF FORAKER...MOVING EAST AT 45 
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...MARAMEC...
  PAWHUSKA...WYNONA...HOMINY...HALLETT...BIGHEART...CLEVELAND...
  BARNSDALL...OSAGE...OKESA...TERLTON...HULAH...AVANT...OCHELATA...
  BARTLESVILLE...WESTPORT...DEWEY...COPAN...RAMONA...SKIATOOK...
  VERA...SPERRY...COLLINSVILLE AND OWASSO.

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

THIS IS A DANGEROUS STORM THAT IS LIKELY PRODUCING DAMAGING WINDS. 
IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST 
FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

LAT...LON 3619 9584 3621 9681 3628 9680 3656 9666
      3699 9662 3700 9582 3700 9582

$$
3 follow-up statements
000 
WWUS54 KTSA 010816
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
316 AM CDT FRI JUN 1 2007

OKC113-117-143-147-010915-
/O.CON.KTSA.SV.W.0100.000000T0000Z-070601T0915Z/
WASHINGTON OK-OSAGE OK-TULSA OK-PAWNEE OK-
316 AM CDT FRI JUN 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR EASTERN PAWNEE...NORTHERN TULSA...OSAGE AND WASHINGTON
COUNTIES...

AT 315 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM OSAGE TO BARNSDALL TO HULAH...MOVING EAST
AT 45 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WOLCO...COPAN...
BARTLESVILLE...DEWEY...OCHELATA...WESTPORT...AVANT...RAMONA...
SKIATOOK...VERA...SPERRY...COLLINSVILLE AND OWASSO.

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

THIS IS A DANGEROUS STORM THAT HAS A HISTORY OF PRODUCING DAMAGING 
WINDS...WITH 65 MPH WINDS MEASURED AT FORAKER. SEEK SHELTER 
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

LAT...LON 3619 9584 3621 9681 3628 9680 3656 9666
      3699 9662 3700 9582 3700 9582

$$
000 
WWUS54 KTSA 010847
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
347 AM CDT FRI JUN 1 2007

OKC113-117-143-147-010915-
/O.CON.KTSA.SV.W.0100.000000T0000Z-070601T0915Z/
WASHINGTON OK-OSAGE OK-TULSA OK-PAWNEE OK-
347 AM CDT FRI JUN 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR SOUTHERN PAWNEE...NORTHERN TULSA...SOUTHEASTERN OSAGE AND
WASHINGTON COUNTIES...

AT 344 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 10 MILES EAST OF WESTPORT TO 10 MILES
EAST OF RAMONA TO 13 MILES EAST OF COPAN...MOVING EAST AT 45 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SPERRY...
COLLINSVILLE AND OWASSO.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

THIS IS A DANGEROUS STORM THAT HAS A HISTORY OF PRODUCING DAMAGING
WINDS. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

LAT...LON 3619 9584 3621 9681 3627 9663 3700 9599
      3699 9662 3700 9582 3700 9582

$$
000 
WWUS54 KTSA 010913
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
412 AM CDT FRI JUN 1 2007

OKC113-117-143-147-010922-
/O.EXP.KTSA.SV.W.0100.000000T0000Z-070601T0915Z/
WASHINGTON OK-OSAGE OK-TULSA OK-PAWNEE OK-
412 AM CDT FRI JUN 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PAWNEE...NORTHERN
TULSA...SOUTHEASTERN OSAGE AND WASHINGTON COUNTIES EXPIRES AT 415 AM
CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH 
STORMS WHICH CONTINUE FROM BARTLESVILLE...TO TULSA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 AM.

LAT...LON 3619 9584 3621 9681 3627 9663 3700 9599
      3699 9662 3700 9582 3700 9582

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:34 AM CDT, 19 minutes earlier.

Area forecast discussion, Jun 1, 2:34 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
234 AM CDT FRI JUN 1 2007

.MESOSCALE UPDATE...
SEVERE MCS HAS ENTERED OSAGE AND PAWNEE COUNTIES WITH THE MOST
INTENSE PORTION LOCATED ALONG THE BORDER BETWEEN THE TWO
COUNTIES...JUST WEST OF RALSTON...WHERE WINDS NEAR 70 MPH ARE
LIKELY.

MESOSCALE CONVECTIVE PARAMETERS SUGGEST ABUNDANT INSTABILITY AND
WEAK INHIBITION REMAIN FOR AREAS WEST OF HIGHWAY 75. CAP STRENGTH
ACTUALLY WEAKENED DURING THE PAST HOUR AS OBSERVED TEMPERATURES
DOWNSTREAM ROSE A FEW DEGREES AHEAD OF THE COMPLEX.
OTHERWISE...THE INSTABILITY HAS YET TO SHOW SIGNIFICANT EASTWARD
ADVANCE...BOTH IN THE TOTAL COLUMN VALUES AND CAPE VALUES TO
700MB. THIS TREND WILL BE CLOSELY FOLLOWED AS A POTENTIAL SIGN FOR
A WEAKENING WITH THE SYSTEM AND ASSOCIATED DANGEROUS WIND
POTENTIAL.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...99
LONG TERM....99
Hazardous weather outlook, Jun 1, 1:00 AM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 AM CDT FRI JUN 1 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 AM CDT FRI JUN 1 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

TORNADO.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...AFTER 200 AM CDT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHWEST OF INTERSTATE 44.

DISCUSSION...

...SEVERE THUNDERSTORMS LIKELY ACROSS PORTIONS OF NORTHEAST OKLAHOMA
   OVERNIGHT...

A STRONG TO SEVERE MESOSCALE CONVECTIVE SYSTEM WAS MOVING RAPIDLY
ACROSS SECTIONS OF NORTH CENTRAL OKLAHOMA EARLY THIS MORNING.  THIS
ACTIVITY IS EXPECTED TO MOVE INTO OSAGE AND PAWNEE COUNTIES IN
NORTHEAST OKLAHOMA AROUND 200 AM CDT. THE STRONGER BOW SEGMENTS
WILL LIKELY CONTAIN GUSTY WINDS TO 65 MPH AND ISOLATED LARGE HAIL.

ADDITIONAL SEVERE THUNDERSTORMS MAY DEVELOP AHEAD OF THE MAIN
CONVECTIVE LINE ACROSS FAR NORTHEAST OKLAHOMA...ALONG THE
OKLAHOMA...KANSAS STATE LINE. IN ADDITION...STRONG LOW LEVEL WINDS
COUPLED WITH LOW LCL HEIGHTS AND MODERATE INSTABILITY WILL POSE A
LIMITED TORNADO THREAT. THE SEVERE WEATHER THREAT IS EXPECTED TO
SLOWLY DIMINISH OVERNIGHT AS THE MAIN CONVECTIVE LINE MOVES
SOUTHEAST OF INTERSTATE 44 AND WEAKENS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER
ACTIVATION IS LIKELY NEEDED IN NORTHEAST OKLAHOMA DURING THE EARLY
MORNING HOURS. ENSURE AN OVERNIGHT MEANS OF WEATHER ALERT AND
INFORMATION IS AVAILABLE...SUCH AS NOAA ALL HAZARDS WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE THUNDERSTORM COMPLEX THAT WILL AFFECT NORTHEAST OKLAHOMA EARLY
FRIDAY MORNING WILL WEAKEN BY LATE MORNING. OUTFLOW BOUNDARIES
FROM THE MORNING STORMS MAY PROVIDE A FOCUS FOR THUNDERSTORM
DEVELOPMENT DURING THE AFTERNOON HOURS. ADDITIONAL THUNDERSTORMS MAY
DEVELOP FRIDAY AFTERNOON ALONG A COLD FRONT ACROSS KANSAS AND MOVE
INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. WEAK SHEAR OVER THE
REGION WILL PROHIBIT WIDESPREAD ORGANIZED SEVERE WEATHER.
HOWEVER...STRONG INSTABILITY WILL BE PRESENT SO THAT SOME OF THE
THUNDERSTORMS MAY BECOME STRONG TO SEVERE...WITH STRONG WINDS AND
HAIL THE PRIMARY THREATS. WITH UPPER LEVEL IMPULSES AND A
BOUNDARY NEARBY...THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE
WEEKEND.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR LATER FORECASTS FOR
INFORMATION ON THE STRONG TO SEVERE THUNDERSTORM POTENTIAL THROUGH
THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, May 31, 11:19 PM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1119 PM CDT THU MAY 31 2007

OKZ054-010445-
OSAGE OK-
1119 PM CDT THU MAY 31 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     NORTHERN OSAGE

AT 1119 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GRAINOLA...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...GRAINOLA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

LAT...LON 3688 9677 3687 9666 3701 9644 3701 9673
Local storm report, Jun 1, 2:52 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
252 AM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 AM     HAIL             BURBANK                 36.69N 96.73W
06/01/2007  E0.88 INCH       OSAGE              OK   LAW ENFORCEMENT

0240 AM     TSTM WND GST     BURBANK                 36.69N 96.73W
06/01/2007  E65.00 MPH       OSAGE              OK   LAW ENFORCEMENT

&&

NMK

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 1:51 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee69 min
Jun 1, 3:07 AM CDTSevere Thunderstorm WarningTSACreek38 min
Jun 1, 3:18 AM CDTSevere Thunderstorm WarningTSANowata72 min
Jun 1, 3:27 AM CDTSevere Thunderstorm WarningTSACreek, Tulsa78 min
Jun 1, 3:38 AM CDTSpecial Weather StatementTSARogers52 min
Jun 1, 3:43 AM CDTSevere Thunderstorm WarningTSARogers62 min
Jun 1, 3:54 AM CDTSpecial Weather StatementTSAOkmulgee36 min
Jun 1, 3:57 AM CDTSevere Thunderstorm WarningTSACraig78 min
Jun 1, 4:03 AM CDTSpecial Weather StatementTSAMayes42 min
Jun 1, 4:06 AM CDTSpecial Weather StatementTSAWagoner39 min
Jun 1, 4:42 AM CDTSpecial Weather StatementTSAOttawa48 min
Jun 1, 4:53 AM CDTSpecial Weather StatementTSACherokee, Delaware, McIntosh, Muskogee, Okfuskee, Okmulgee and 1 more67 min
Jun 1, 5:43 AM CDTSpecial Weather StatementTSAAdair, Sequoyah62 min
Jun 1, 6:08 AM CDTSpecial Weather StatementTSAAdair, Haskell, McIntosh, Muskogee, Pittsburg, Sequoyah67 min
Jun 1, 4:50 PM CDTSpecial Weather StatementTSAOttawa25 min
Jun 1, 5:36 PM CDTSpecial Weather StatementTSAPawnee39 min
Jun 1, 5:54 PM CDTSevere Thunderstorm WarningTSAPawnee53 min
Jun 1, 6:11 PM CDTSpecial Weather StatementTSACreek34 min
Jun 1, 6:13 PM CDTSevere Thunderstorm WarningTSACreek26 min
Jun 1, 6:19 PM CDTFlash Flood WarningTSAPawnee3 hr
Jun 1, 6:35 PM CDTSpecial Weather StatementTSAOsage25 min
Jun 1, 6:52 PM CDTSevere Thunderstorm WarningTSAOsage53 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.